Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
twigecheese

Joint Pain/side Effects

Recommended Posts

Hello,

My 12 year-old daughter began treatment with CLavaris on Dec 9. She is into her 9th week of treatment. After her does was increased from 20 to 40mg, she began having bilateral pain in the front of her knees. It occured after a dance class so theorhetically, it could have been the class. It is not constant but it hurts her to jump or run. The pain seems to be worse in different knees on different days. She was diagnosed with patellofemoral pain syndrome and is having PT. Both the dermatologist and her dr feel the pain is not related to the accutane. This is something she can live with for a few months but my concern is that I am afraid if it is the isotretinoin, it could become chronic. The drug finally seems to be working. She still has lots of red spots but they are flat and drying out and I can finally see patches of clear skin between them where there wasn't before. Her does was just upped to 60mg last week. Any thoughts on the joint pain? I was told that typically, it should be the large joint in the back of the knee that would hurt not behind and around the front of the knee caps if it is the Accutane.

Thanks.

Share this post


Link to post
Share on other sites

Ive had joint pains when I started the treatment. I was on 40mg and now I'm on 50mg. All my side effects are pretty much gone now except for dry lips. But I still get joint pain every now and then though. The fact that she dances doesn't help the pain :( But I'm sure it will go away with time :)

Share this post


Link to post
Share on other sites

Not to scare you, but I have permanent joint pain from taking accutane. I thought it was fatigue from the drug and would go away over time, but now I know that it won't. I've over a year post accutane. I have it in my knees, elbows, wrists but most severely my ankles. Sometimes my ankles just hurt so much, even if I'm lying down. It's not a constant thing, but it's a regular thing that I experience daily.

Share this post


Link to post
Share on other sites

Thanks everyone for sharing your experiences. It is really helpful to hear what others have gone throughj. Every time I hand my daughter a pill, I feel like I am giving her poison. The one sure thing about Accutane is that it seems to be completely unpredictable.. So many side-effects and so different for everyone. I am really sorry about the perminant joint pain. Have you tried any supplements or had an MRI or x-rays to see if there is damage to the cartilage or joints? That is what scares me. I have read about that several times. I am between a rock and a hard place because of the psychological damage the acne can cause vs the potential physiological damage to her body.She is only 12 but looks 16. She is 5'2" and weighs 121. She was a competitive swimmer and is now a dancer so she is well-muscled for her age. I think that is why she is on a higher dose. She had been dancing 10 hours per week but since the knee pain, she cut it back to 7.

Share this post


Link to post
Share on other sites

Accutane may affect joints--that's not controversial. What's more controversial, I think, is prescribing it to someone so young. This drug may affect bone-development and it may also affect the brain. I don't mean to scare you and I certainly dont mean to suggest Accutane hasnt been helpful to many people. However, if it isn't medically necessary, my understanding is many doctors would waIt until the patient developed further before prescribing this.

In any case, hope your daughter's joints are improving and please take good care!!

Edited by datsnotmyname

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×